Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 127, NWS Gaylord, MI

December 9, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 9, 2012, 3:37 AM EST. It took effect at Dec 9, 2012, 4:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 3:37 AM EST (08:37 UTC)
In effect from
Dec 9, 2012, 4:00 AM EST
Expired
Dec 10, 2012, 5:00 AM EST
In force
25 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WHUS73 KAPX 090837
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 AM EST SUN DEC 9 2012

LMZ323-341-342-344>346-091645-
/O.NEW.KAPX.SC.Y.0127.121209T0900Z-121210T1100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
337 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-091645-
/O.NEW.KAPX.SC.Y.0127.121209T0900Z-121210T1100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
337 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
942 
WHUS73 KAPX 092116
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EST SUN DEC 9 2012

LMZ323-341-342-344>346-100530-
/O.EXT.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-100530-
/O.EXT.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
416 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
438 
WHUS73 KAPX 100302
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 PM EST SUN DEC 9 2012

LMZ323-341-342-344>346-101000-
/O.CON.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1002 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-101000-
/O.CON.KAPX.SC.Y.0127.000000T0000Z-121210T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1002 PM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 12:34 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 9, 12:34 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1234 AM EST SUN DEC 9 2012

.SYNOPSIS...
ISSUED AT 355 PM EST SAT DEC 8 2012

WEAK HIGH PRESSURE WILL BRING QUIET CONDITIONS TO THE REGION
TONIGHT...UNTIL ANOTHER AREA OF LOW PRESSURE ENTERS THE GREAT
LAKES REGION SUNDAY INTO MONDAY...AND GENERATING ANOTHER ROUND OF
SNOW TO NORTHERN MICHIGAN. ACCUMULATIONS ARE EXPECTED...ESPECIALLY
SUNDAY INTO SUNDAY NIGHT. THE WEATHER WILL TURN QUIETER FOR THE
START OF THE WORK WEEK...WITH LINGERING LAKE EFFECT SNOW
SHOWERS...AND ANOTHER WEAK SYSTEM TO SKIRT THE NORTHERN GREAT
LAKES ON TUESDAY.

&&

.UPDATE...
ISSUED AT 1231 AM EST SUN DEC 9 2012

LATEST MODELS ARE BEGINNING TO SHOW THAT WE ARE GOING TO START
WITH A REPEAT OF YESTERDAY MORNING. LOW LEVEL DRY AIR WILL DELAY
THE ONSET OF SNOW INTO THE REGION. THE CURRENT FORECAST REFLECTS
THAT FOR THE OVERNIGHT, HOWEVER, SOME OF THE SNOW AMOUNTS FOR
LATER TODAY, MAY HAVE TO BE ADJUSTED BASED ON THE LATEST TREND.
OTHERWISE, THINGS LOOK ON TRACK FOR THE OVERNIGHT.

UPDATE ISSUED AT 1018 PM EST SAT DEC 8 2012

SURFACE RIDGE AXIS IS NOW DIRECTLY OVERHEAD LATE THIS EVENING.
SURFACE OBS INDICATE LOW CLOUDS HAVE CLEARED ACROSS OUR FAR SW
CWA...BUT IR SATELLITE SHOWS MID/HIGH CLOUDS STREAMING INTO LWR
MICHIGAN AHEAD OF DEVELOPING LOW PRESSURE OVER THE NRN PLAINS.
THIS CLEARING OF LOW CLOUDS WILL PROGRESS NORTHWARD DURING THE
OVERNIGHT HOURS...ONLY TO BE REPLACED BY INCREASING MID/HIGH
CLOUDS. THUS...A PARTLY TO MOSTLY CLOUDY FORECAST IS STILL ON
TARGET FOR THE BALANCE OF THE NIGHT. WILL DROP OVERNIGHT LOWS A
FEW DEGREES IN MOST LOCATIONS BASED ON THE EXPECTATION OF
DIMINISHING LOW CLOUDS/PARTIAL CLEARING AND BASED ON CURRENT DWPTS
IN THE LOW TO MID 20S.

UPDATE ISSUED AT 706 PM EST SAT DEC 8 2012

LOW CLOUDS REMAIN OVER OUR ENTIRE CWA THIS EVENING...BUT CIGS ARE
SHOWING SIGNS OF LIFTING ACROSS THE SW CWA. MESOSCALE AREA OF
LAKE-INDUCED SNOW DID MOVE ONSHORE ACROSS NW PORTIONS OF CHIPPEWA
COUNTY...AND APPEARS TO BE ON ITS WAY OUT PER LATEST RADAR IMAGE
FROM MONTREAL RIVER. STILL EXPECT A FEW SNOW SHOWERS ACROSS THIS
AREA DURING THE EVENING BEFORE LOW LEVEL FLOW BECOMES LIGHT AND
SHIFTS TO THE EAST IN ADVANCE OF THE NEXT SYSTEM SLATED TO BRING
US SOME SNOW TOMORROW. IN THE MEANTIME...EXPECT SOME PARTIAL
CLEARING TONIGHT AS THE UPSTREAM SURFACE RIDGE AXIS BUILDS INTO
THE REGION AND LOW LEVEL DRYING TAKES PLACE. WILL NEED TO KEEP A
CLOSE EYE ON HOW TEMPS RESPONSE TO DIMINISHING CLOUDS...AND MAY
NEED TO MAKE SOME MINOR DOWNWARD ADJUSTMENTS IF CLEARING IS MORE
PRONOUNCED THAN EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 355 PM EST SAT DEC 8 2012

18Z SURFACE ANALYSIS SHOWS A 1008MB LOW OVER THE LOWER GREAT LAKES
WITH A COLD FRONT TRAILING BACK TO THE SOUTHWEST ACROSS THE OHIO
VALLEY AND INTO ARKANSAS/EAST TEXAS.  ZONALLY ORIENTED AREA OF HIGH
PRESSURE ACROSS THE CANADIAN PRAIRIES AND EAST INTO NORTHERN
ONTARIO...WITH A SOUTHWARD EXTENSION INTO THE UPPER MIDWEST.
FARTHER UPSTREAM IS A BROAD AREA OF LOW PRESSURE IN THE LEE OF THE
NORTHERN ROCKIES...ASSOCIATED WITH AN UPPER DISTURBANCE/JET STREAK
DIGGING SOUTHEAST ACROSS MONTANA/IDAHO/COLORADO.

ALL EYES IN THE SHORT TERM WILL BE ON THE ENERGY COMING ACROSS THE
ROCKIES...INITIAL AREA OF LOW PRESSURE MOVING INTO THE HIGH PLAINS
IS FORECAST TO WEAKEN AS A SECONDARY AREA OF LOW PRESSURE SPINS UP
OVER THE SOUTHERN PLAINS SUNDAY AND LIFTS NORTHEAST TOWARD
INDIANA/OHIO BY SUNDAY EVENING (APPEARS PARTLY A CONSEQUENCE OF
SUBTROPICAL JET ENERGY GETTING PULLED NORTH AHEAD OF DIGGING SHORT
WAVE TROUGH).  TIMING AND PRECIPITATION AMOUNTS THROUGH SUNDAY
AFTERNOON WILL BE THE MAIN FORECAST CONCERN IN THE NEAR TERM.

CURRENTLY...SYNOPTIC MOISTURE FROM THIS MORNING'S SHORT WAVE PASSAGE
CONTINUES TO DEPART...WITH LAKE/DIURNALLY INDUCED STRATOCUMULUS
FILLING IN IN ITS WAKE.  FEW WEAK SPOTTY RADAR RETURNS OFF LAKE
MICHIGAN THIS AFTERNOON...BUT A SOUTHEAST MOVING MESOSCALE VORTICITY
CENTER MAKING A BEAD TOWARD GRAND MARAIS INDUCING SOME DECENT SNOW
SHOWER ACTIVITY OVER MUCH OF EASTERN LAKE SUPERIOR.  ACTIVITY NOT
PARTICULARLY ORGANIZED...BUT GOOD COVERAGE WITH SOME SPOTS OF
30-40DBZ RETURNS OFF THE MONTREAL RIVER RADAR AND HEADING TOWARD
NORTHWEST CHIPPEWA COUNTY.  SO FIRST PROBLEM FOR TONIGHT IS DEALING
WITH THIS...WHICH MAY RESULT IN SEVERAL HOURS (21Z-03Z ROUGHLY) OF
OCCASIONAL SNOW BURSTS OVER WESTERN CHIPPEWA COUNTY...WITH SNOW
SHOWERS EXPECTED TO DIMINISH WITH INLAND EXTENT AS SUPPORTING
FORCING (I.E. CIRCULATION CENTER) WEAKENS.  AFTER MIDNIGHT LOCAL
DRAINAGE WINDS WILL PREDOMINATE WITH SURFACE RIDGING SLIDING ACROSS
MICHIGAN.  THIS IS EXPECTED TO PUSH ANY REMAINING LAKE CLOUDS/SNOW
SHOWERS/FLURRIES CLOSER TO WHITEFISH POINT AND POINTS NORTHWARD.
ACROSS NORTHERN LOWER...BUILDING SURFACE RIDGE AND WEAKENING LOW
LEVEL FLOW WILL PROMOTE LAND BREEZE DEVELOPMENT AND AN EVENTUAL PUSH
OF REMAINING LAKE CLOUDS CLOSER TO THE SHORELINE AREAS.  INTERIOR
AREAS...ESPECIALLY TOWARD CENTRAL LOWER MICHIGAN SHOULD NORMALLY
TEND TO SEE SOME CLEARING LATER THIS EVENING ONCE DIURNAL FORCING IS
LOST.  BUT CURRENT SATELLITE TRENDS AREN'T PROMISING...SO THIS
PROCESS WILL LIKELY BE SLOW TO OCCUR IF IT DOES AT ALL.  FLAT SHORT
WAVE RIDGING CROSSES NORTHERN MICHIGAN TONIGHT...BEHIND IT MID/HIGH
CLOUDS WILL OVERSPREAD THE REGION DURING THE EARLY MORNING HOURS OF
SUNDAY.

SUNDAY DAWNS WITH SHORT WAVE ENERGY MOVING INTO THE UPPER MIDWEST...
ASSOCIATED SURFACE LOW OVER FAR WESTERN MINNESOTA WITH A SECOND LOW
SPINNING UP ALONG THE OLD COLD FRONT IN THE MID MISSISSIPPI VALLEY
VICINITY.  LOW/MID LEVEL WARM ADVECTION INCREASE DURING THE MORNING
ALONG WITH UPPER DIVERGENCE WITH MICHIGAN NICELY SETTLED IN BETWEEN
JET STREAKS TO THE NORTH AND SOUTHWEST.  PRECIPITATION TIMING WILL
LIKELY DEPEND ON EVOLUTION OF LOW LEVEL MOISTENING...WITH THE
NAM-WRF (SLOWER) AND THE GFS (QUICKER) SHOWING THEIR TYPICAL
TENDENCIES.  SOMETHING IN BETWEEN THESE EXTREMES IS USUALLY A PRETTY
GOOD BET...AND WILL TRY TO UTILIZE A PROBABILISTIC APPROACH TO
SPREADING SNOW NORTH DURING THE DAY (THOUGH WITH ONLY ONE POP
VALUE...IN OTHER WORDS NOT PLAYING THE CHANCE-TO-LIKELY-TO-
CATEGORICAL GAME).  BROUGHT SNOW UP TO ROUGHLY A CHARLEVOIX-GAYLORD-
HARRISVILLE LINE BY MIDDAY...AND THEN ACROSS THE REMAINDER OF THE
FORECAST AREA DURING THE AFTERNOON HOURS.  LIQUID QPF VALUES FOR THE
DAY GENERALLY 0.10-0.25 INCH SEEM REASONABLE (MOST ACROSS NORTHERN
LOWER)...SOME CONCERNS ABOUT ENHANCEMENT IN EASTERLY FLOW OFF LAKE
HURON...MOST LIKELY NORTH OF M-72 WHERE CBL DEPTH SUFFICIENT TO
ACTUALLY CONTRIBUTE SOME ICE CRYSTALS TO THE PROCESS.  SNOW RATIOS
WILL PROBABLY TEND TOWARD THE LOWER SIDE (PROBABLY A NORTH-SOUTH
GRADIENT GIVEN THERMAL TRENDS)...FAIRLY DEEP LAYER OF TEMPERATURES
AT OR ABOVE -12C IN FORECAST SOUNDINGS SOUTH OF THE BRIDGE (ROUGHLY
IN THE 10:1-15:1 RANGE).  SO COMBINED FORECAST QPF AND SNOW RATIOS
YIELD SNOWFALL TOTALS DURING THE DAY ON THE ORDER OF 1 TO 3 INCHES.
SOME CONCERNS ABOUT PRECIPITATION TYPE ALONG THE LAKE HURON
SHORELINE AND UP THROUGH THE STRAITS REGION WITH EASTERLY ONSHORE
FLOW RESULTING IN A SHALLOW SURFACE BASED WARM LAYER.  UNCERTAIN IF
THIS WILL BE SUFFICIENTLY DEEP TO TURN SNOW OVER TO A MIX OR ALL
RAIN...BUT JUST SOMETHING ELSE THAT WILL HAVE TO BE WATCHED.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 PM EST SAT DEC 8 2012

LOTS TO THINK ABOUT...ESPECIALLY EARLY ON IN THE FORECAST. THE
OVERALL PATTERN LOOKS LIKE IT WILL OFFER SEASONABLY CHILLY WEATHER
TO START THE PERIOD WITH MILDER CONDITIONS EXPECTED LATER IN THE
WEEK. FIRST OFF...WILL HAVE TO DEAL WITH THE DETAILS OF THE SECOND
HALF OF THE SUNDAY AFTERNOON SYSTEM DURING THE SUNDAY NIGHT PERIOD.
THE EXACT TRACK OF THE STORM AND THE MOVEMENT OF THE ASSOCIATED DRY
SLOT REMAINS THE BIGGEST CHALLENGE. ATTENTION WILL THEN TURN TO LAKE
EFFECT POTENTIAL FOR MONDAY INTO TUESDAY. AN ALBERTA CLIPPER MOVES
BY TO OUR NORTH TUESDAY NIGHT. A MILDER ZONAL FLOW ALOFT WITH
SURFACE HIGH PRESSURE CENTERED TO OUR SOUTHEAST DEVELOPS FOR THE
MIDDLE AND END OF THE WEEK. LASTLY...ANOTHER STORM SYSTEM IS
POSSIBLE FOR NEXT WEEKEND TO CLOSE OUT THE FORECAST.

SUNDAY NIGHT...ONGOING MODERATE ISENTROPIC ASCENT (I-280K) AND DIV Q
TO START OUT SHOULD CONTINUE TO YIELD MORE SNOW ACROSS THE ENTIRE
FORECAST AREA. MEANWHILE...NORTHERN STREAM ENERGY FIZZLES OUT WITH
ENERGY TAKING OVER TO OUR SOUTHEAST YIELDING A DEEPENING AREA OF
SURFACE LOW PRESSURE. ALTHOUGH A TOUGH CALL...AM STILL EXPECTING THE
DRY SLOT TO PROGRESS NORTHWARD INTO MUCH OF NORTHERN LOWER LATER IN
THE EVENING SHUTTING OFF THE SNOW...AND POSSIBLY LEADING TO AREAS OF
FREEZING DRIZZLE OVERNIGHT. MEANWHILE...FARTHER NORTH ACROSS EASTERN
UPPER AND NORTHEAST LOWER...SNOW SHOULD CONTINUE. ADDITIONAL
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 4 INCHES ACROSS
EASTERN UPPER TO AROUND ANOTHER INCH ACROSS THE FAR SOUTH. THIS
RESULTS IN STORM TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH RANGE
RESULTING IN A SOLID WINTER WEATHER OR SNOW ADVISORY (DEPENDENT UPON
THE FREEZING DRIZZLE ASPECT). WOULD EXPECT THE MIDNIGHT SHIFT TO
ISSUE HEADLINES EARLY SUNDAY MORNING. LOWS MAINLY IN THE 20S.

MONDAY...LOW PRESSURE PULLS AWAY TO THE NORTHEAST. WRAP AROUND
DEFORMATION DRIVEN LIGHT SNOW LIKELY CLIPS THE NORTHWESTERN PORTION
OF THE FORECAST AREA IN THE MORNING WITH AROUND AN ADDITIONAL INCH OR
SO OF ACCUMULATION. A LITTLE NORTH OR NORTH NORTHWEST FLOW LAKE
CONTRIBUTION IS POSSIBLE AS WELL BUT WILL NOT GO TOO CRAZY IN THIS
REGARD AS THE DETAILS OF THIS STORM REMAIN A BIT UNCERTAIN.
LINGERING LAKE EFFECT SNOW SHOWERS FOR THE AFTERNOON AND PERHAPS
SOME PARTIAL CLEARING ELSEWHERE. HIGHS RANGING FROM THE MIDDLE AND
UPPER 20S NORTH TO THE LOWER AND MIDDLE 30S SOUTH.

MONDAY NIGHT INTO TUESDAY...WEAK HIGH PRESSURE TO OUR NORTH YIELDS
LIGHT WIND FIELDS. SO DESPITE OVER LAKE INSTABILITY BEING
SUFFICIENT...WILL HAVE A HARD TIME ORGANIZING ACTIVITY (HUGGING THE
LAKE SHORES). PARTLY TO MOSTLY CLOUDY ELSEWHERE. LOWS IN THE TEENS
TO LOWER 20S. HIGHS IN THE MIDDLE 20S TO LOWER 30S.

TUESDAY NIGHT...AN ALBERTA CLIPPER MOVING BY TO OUR NORTH BRINGS A
CHANCE OF LIGHT SNOW ACROSS THE FAR NORTHERN PORTION OF THE FORECAST
AREA. LOWS MAINLY IN THE 20S.

WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS ARE IN PRETTY GOOD
AGREEMENT THAT WE GET INTO A MILER NEARLY ZONAL FLOW ALOFT.
MEANWHILE AT THE SURFACE...HIGH PRESSURE IS CENTERED TO THE
SOUTHEAST WITH WEAK DISTURBANCES MOVING BY TO OUR NORTH ACROSS
CENTRAL CANADA. THIS SHOULD LEAD TO A FAIRLY QUIET PERIOD WITH MILD
TEMPERATES FOR THE MIDDLE OF DECEMBER ACROSS NORTHERN MICHIGAN.

SATURDAY...EXTENDED MODELS HAVE DIFFERENT SCENARIOS INVOLVING ENERGY
MOVING OUT OF THE SOUTHERN ROCKIES TOWARD THE WESTERN GREAT LAKES.
THE MAIN DIFFERENCES LIE IN THE TRACK WHICH WILL DETERMINE THE
PRECIPITATION TYPE (RIGHT NOW HAVE EITHER RAIN OR SNOW).

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1231 AM EST SUN DEC 9 2012

REMAINING MVFR CIGS WILL IMPROVE TO VFR OVERNIGHT AS LOW CLOUDS
DIMINISH IN RESPONSE TO SURFACE RIDGING/SUBSIDENCE AND DRIER LOW
LEVEL AIR TEMPORARILY BUILDING INTO MICHIGAN. CONDITIONS WILL
QUICKLY DETERIORATE TO IFR THIS AFTERNOON AS WIDESPREAD SNOW
DEVELOPS AS A COMPLEX AREA OF LOW PRESSURE TRACKS EASTWARD THRU
THE SRN GREAT LAKES. MAINLY LIGHT WINDS TONIGHT WILL BECOME EAST
AND STRENGTHEN TO AROUND 10 KTS THIS MORNING.

&&

.MARINE...
ISSUED AT 355 PM EST SAT DEC 8 2012

WEAK GRADIENT WILL BE IN PLACE TONIGHT AS SURFACE RIDGE AXIS CROSSES
THE UPPER GREAT LAKES.  WINDS WILL BEGIN TO PICK UP OUT OF A MORE
EASTERLY DIRECTION STARTING SUNDAY MORNING...AND MAY NECESSITATE
SMALL CRAFT ADVISORIES ON AT LEAST NORTHERN LAKE HURON FOR SUNDAY
AFTERNOON/NIGHT (BOTH WINDS AND WAVES).

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JL
SYNOPSIS...TJL
SHORT TERM...JPB
LONG TERM...AJS
AVIATION...MR
MARINE...JPB
Hazardous weather outlook, Dec 8, 4:03 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EST SAT DEC 8 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
403 PM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN DURING THE DAY
SUNDAY...AND CONTINUE INTO SUNDAY NIGHT.  SNOW MAY TAPER OFF TO
FREEZING DRIZZLE ACROSS NORTHERN LOWER MICHIGAN SUNDAY NIGHT.
SEVERAL INCHES OF ACCUMULATION ARE EXPECTED...WHICH MAY IMPACT
TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:26 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more26 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.